Eye Care Community
Lingering side effect of Tobradex?
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lingering side effect of Tobradex?

I was prescribed Tobradex after the optician couldn't figure out why my eye was showing symptoms of a blocked tear duct with the test coming back negative.  I did 4 drops a day for a week. I've been off the drops for 6 days now and my vision has gotten substantially worse without improvement. I'm worried that it won't clear up. I can't drive and can barely concentrate at work.
I had a follow up yesterday and the optician said everything looked fine with my eyes and she could not pinpoint why my vision was blurred. I was given a variety of dry eye drops to try and was told to come back in 2 weeks.

How long will it take for my eyesight to get back to where it was? I didn't have perfect vision but I never needed my glasses 24/7 either. I'm freaking out here.


This discussion is related to Sudden blurred vision after infection/Tobradex.
7 Comments Post a Comment
Blank
233488_tn?1310696703
The tobradex is completely out of your system after 6 days. But your symptoms are very disturbing. I would return for another exam or seek a second opinion with another ophthalmologist.

JCH MD
Blank
Avatar_f_tn
Dr. Hagan,
Do you recommend a visit with my primary physician or a specialist? A few things I've left out are:

- Today, 6/14, is one week since I've stopped the Tobradex, my vision seems worse than yesterday and worse than when I stopped. Even with my glasses, I'm not at 100%.
- I've felt sinus pressure for the last month every now and then and especially these last few days after stopping the Tobradex. The pressure seems worse now and is stretching across my entire forehead and no longer just around my eye.
- Prior to seeing the optican, I saw my primary physician twice. The first time, a scratch was found on the same eye and I was given Ciprofloxacin for a week. The scratch healed and the watery eye came back.

I don't know which route to go as I do not have money to keep throwing at these doctors. Can you direct me to the route I need to take?
Blank
233488_tn?1310696703
I'm sorry but its your money and your symptoms and I have no idea which bothers you most. If its a toss up the perhaps a second ophthalmology opinion might be the better choice.
JCH MD
Blank
Avatar_m_tn
I was given this for an infected eyelid, now my vision is significantly blurry, especially at distances greater than 10 feet. This has never been a problem before. Tobradex contains dexamethasone. According to allsideeffects.net , "The use of dexamethasone eye drops  is more typical to cause such adverse reactions as blurring of vision, persistent eye pain or redness, enlarged pupils, increased pressure in the eye, posterior subcapsular cataracts, continued or worsening itching or swelling, continuing blurred vision, eye discharge, glaucoma, and vision problems." I cannot find any mention of whether the visual effects go away after discontinued use. This is most worrisome.
Blank
Avatar_m_tn
I had the same problem using Tobradex (the generic version though) a month ago. Vision was blurry for about a week after I stopped using it.
Blank
Avatar_m_tn
I was prescribed Tobradex ointment (4x per day) in conjunction with an oral antibiotic to fight an infection from a ruptured sty. After 10 days the opthamologist checked my eye again and told me to continue with the Tobradex (3x per day) until the 3.5g bottle was finished.  It's been 4 weeks now and I've decided to stop using the Tobradex, but I notice that my vision is blurred in that eye and I can't focus on objects at long distances. My question is, is it likely that my vision return to normal or is this side effect permanent?
I stopped using Tobradex 1 day ago.
Blank
Avatar_m_tn
Update: I went to the same opthamologist and he checked my vision and prescribed me glasses. He refused to admit that the Tobradex was the culprit of my blurred vision in the one eye. He also gave me drops to lower the pressure in that eye. After 2 days of taking the drops, my vision returned to normal.  It was IOP that caused my blurred vision and was a direct result of the Tobradex. My doctor almost caused me permanent damage as a result of negligence; but I do live in a developing country were the standards are not the same as in the US. Be careful with this medicine!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Eye Care Answerers
Avatar_f_tn
Blank
flossy93
CA
Avatar_m_tn
Blank
KayakerNC
NC
344352_tn?1404490466
Blank
cristina1676
Lyndhurst, NJ
Avatar_m_tn
Blank
Craig10x
New York, NY
964075_tn?1390451878
Blank
davtpt
Waterbury, CT